Alert archive / California / Gale Watches in 2010
Gale Watch 34, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 16, 2010, 2:58 AM PST. It took effect at Dec 17, 2010, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2010, 2:58 AM PST (10:58 UTC)
- In effect from
- Dec 17, 2010, 4:00 PM PST
- Expired
- Dec 17, 2010, 2:44 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 15, 3:29 PM PST, 11 hours 29 minutes earlier.
Area forecast discussion, Dec 15, 3:29 PM PST, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 329 PM PST WED DEC 15 2010 .SYNOPSIS...FAIR WEATHER WILL DOMINATE INTO THURSDAY AS A RIDGE CROSSES NORTHWEST CALIFORNIA. A SIGNIFICANT PATTERN CHANGE WILL BEGIN BY THURSDAY AFTERNOON. RAIN AND MOUNTAIN SNOW WILL DEVELOP BY FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION...ISOLATED SHOWERS OVER THE COASTAL WATERS ARE DIMINISHING THIS AFTERNOON...AS CONVECTIVE CLOUDS BEGIN TO BUILD OVER THE COASTAL HILLS. EXPECT THE OVERALL TREND TO BE TOWARD CLEARING AS A SHORTWAVE RIDGE ALOFT MOVES INTO THE PACIFIC NORTHWEST. WITH LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND CLEARING SKIES ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED TO DEVELOP OVER MANY OF THE INLAND VALLEYS LATE TONIGHT INTO EARLY THU MORNING. THE MAIN FORECAST CONCERN CONTINUES TO BE THE SIGNIFICANT PATTERN CHANGE ON TAP FOR THE WEST COAST REGION LATE THIS WEEK INTO NEXT WEEK. A LARGE UPPER LOW DROPPING SOUTH IN THE GULF OF ALASKA WILL REMAIN NEARLY STATIONARY NEAR 135 WEST AND 45 NORTH THROUGH SUNDAY...WITH WAVES ROTATING AROUND THE LOW AND INTO NORTHWEST CALIFORNIA. SIGNIFICANT JET ENERGY ALONG 40 N COMBINED WITH DEEP SUBTROPICAL MOISTURE WILL FORM A VIRTUAL FIREHOSE DIRECTED AT THE CALIFORNIA COAST. RAIN IS EXPECTED TO DEVELOP ACROSS MENDOCINO COUNTY FRIDAY MORNING...SPREADING NORTHWARD THROUGH THE CWA BY FRIDAY AFTERNOON. MODERATE TO HEAVY RAINFALL IS EXPECTED FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. AS FOR SNOW ISSUES...SNOW LEVELS WILL BE ON THE RISE UNDER STRONG SOUTHERLY FLOW SO THAT WHILE SNOW MAY INITIALLY BEGIN TO ACCUMULATE NEAR THE 4000 FT LEVEL IN TRINITY COUNTY...BY SATURDAY MORNING THE RAIN/SNOW LINE WILL RISE ABOVE 5000 FT. FOR THIS REASON FELT THAT WARNING LEVEL SNOW WILL NOT BE AN ISSUE BELOW 5000 FT...ALTHOUGH SIGNIFICANT ACCUMULATION IS LIKELY ABOVE THAT LEVEL. A SNOW ADVISORY MIGHT BE CONSIDERED FOR FRIDAY AFTERNOON AND EVENING...BUT WILL NEED TO KEEP A CLOSE EYE ON MODEL TIMING AND SNOW LEVEL EVOLUTION. A BIGGER CONCERN FOR THE FRIDAY NIGHT TIME PERIOD IS ROCK AND MUD SLIDES IN PLACES SUCH AS HIGHWAYS 299 AND 199 WHERE THE ROADWAY UNDERCUTS A STEEP ROCKY SLOPE. SMALL STREAM FLOODING AND PONDING WATER ON ROADWAYS WILL POSE ADDITIONAL TRAVEL HAZARDS. A DECREASE IN PRECIP RATES SATURDAY WILL BE FOLLOWED BY ADDITIONAL MODERATE RAIN AND SNOWFALL FOR THE CWA SATURDAY NIGHT. SNOW LEVELS WILL DROP TO 3000 FT SUNDAY AND TO NEAR 2500 FT BY MONDAY MORNING. QPF AMOUNTS ARE EXPECTED TO TAPER OFF DURING THAT TIME PERIOD BUT SNOWFALL WILL AFFECT HIGHWAY PASS LEVELS SO WINTER HIGHLIGHTS MAY BE NEEDED. BY MONDAY AFTERNOON INTO TUESDAY...MODELS CONTINUE TO DEPICT ANOTHER ATMOSPHERIC RIVER SETUP BLOWING INTO THE CALIFORNIA COAST AS THE UPPER LOW SWINGS NEWD TOWARD THE PACIFIC NORTHWEST. THE QUESTION REMAINS AS TO WHERE THE MOISTURE STREAM WILL SET UP...AND CONSIDERABLE RUN TO RUN VARIABILITY HAS OCCURRED. IF ADDITIONAL HEAVY RAIN AFFECTS NORTHWEST CALIFORNIA FOLLOWING THE SIGNIFICANT PRECIP OVER THE WEEKEND...SOME MAIN-STEM RIVER ISSUES MAY ARISE. THE MAIN STEM OF THE EEL AND THE RUSSIAN AND NAVARRO RIVERS WILL BE WORTH WATCHING. IN ADDITION...HEAVY RAIN ACROSS COASTAL MENDOCINO COUNTY COULD PRODUCE WIDESPREAD FLOODING OF SMALL STREAMS AND RIVERS SUCH AS THE TEN MILE...NOYO AND GARCIA RIVERS. CMC && AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. LATE TONIGHT...PATCHY FOG WILL DEVELOP WITH LOCAL IFR/LIFR CONDITIONS POSSIBLE IN THE VALLEYS. MAB && .MARINE...WEAK HIGH PRESSURE WILL PRODUCE LIGHT WINDS THROUGH THURSDAY. SEAS ARE EXPECTED TO REMAIN BELOW 10 FT THROUGH THAT TIME PERIOD. MODELS CONTINUE TO SHOW A FRONT MOVING THROUGH THE WATERS LATE FRIDAY. SOUTH WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH FRIDAY EVENING GUSTS COULD BRIEFLY APPROACH 45 KT. ISSUED A GALE WATCH FOR THE OUTER WATERS FRIDAY TO REFLECT THIS. THESE WATCHES MAY NEED TO BE EXPANDED TO THE INNER WATERS TO ACCOUNT FOR THE FRONT MOVING THROUGH, BUT HELD OFF ON THIS DUE TO UNCERTAINTY. SEAS COULD BRIEFLY APPROACH 15 FT AS THE FRONT MOVES THROUGH. WINDS WILL DIMINISH BEHIND THE FRONT, HOWEVER SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WATCH PZZ470-475 FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 15, 4:04 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 404 PM PST WED DEC 15 2010 CAZ001>004-076-170015- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 PM PST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT PATTERN SHIFT WILL BEGIN TO AFFECT THE REGION LATE THURSDAY NIGHT INTO FRIDAY. A SERIES OF STORM SYSTEMS WILL BRING LARGE RAINFALL TOTALS TO NORTHWEST CALIFORNIA...WITH SNOW AT THE HIGHER ELEVATIONS THROUGH SUNDAY. ADDITIONAL STORMS MAY BRING MORE RAIN TO THE AREA STARTING LATE MONDAY INTO TUESDAY. THESE STORMS HAVE THE POTENTIAL TO CREATE NOTABLE TRAVEL HAZARDS THROUGH THE WEEKEND AND INTO CHRISTMAS WEEK. PERIODS OF HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:58 AM PST | Gale Warning | EKA | 48 hr | |
| Dec 16, 8:49 AM PST | Small Craft Advisory | EKA | 6 hr | |
| Dec 16, 3:09 PM PST | Winter Weather Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.